Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 5, 2016, 10:22 AM EDT for 23 counties in Kentucky. It took effect at Apr 6, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 10:22 AM EDT (14:22 UTC)
- In effect from
- Apr 6, 2016, 2:00 AM EDT
- Expired
- Apr 6, 2016, 9:11 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 23 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Rowan County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 17 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS73 KJKL 051422 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1022 AM EDT TUE APR 5 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING.... .COLDER AIR WILL CONTINUE TO FLOW INTO THE OHIO VALLEY REGION FROM THE NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS OVERNIGHT...WILL LEAD TO STRONG RADIATIONAL COOLING. MANY OF THE SHELTERED VALLEYS WILL DROP WELL BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WITH LOW TEMPERATURES IN THE MID 20S. MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST ABOVE THE FREEZING MARK. KYZ052-060-080-085>088-104-106>120-060000- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ /O.UPG.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/ /O.NEW.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1022 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN KENTUCKY THIS MORNING...SO THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. * ANOTHER COLD NIGHT IS EXPECTED TONIGHT. TEMPERATURES TONIGHT ARE EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST ABOVE FREEZING. * BELOW FREEZING TEMPERATURES ARE EXPECTED 2 AM TUESDAY NIGHT TO 10 AM EDT WEDNESDAY MORNING...ESPECIALLY IN THE VALLEYS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ044-050-051-058-059-068-069-079-083-084-051530- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE... RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON... MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO... STEARNS...WHITLEY CITY 1022 AM EDT TUE APR 5 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN...SO THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JMW
3 follow-up statements
172 WWUS73 KJKL 060115 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 915 PM EDT TUE APR 5 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING.... .COLD AIR CONTINUES TO FLOW INTO THE OHIO VALLEY REGION FROM THE NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS AND MOSTLY CLEAR SKIES FOR MUCH OF THE NIGHT...WILL LEAD TO STRONG RADIATIONAL COOLING. MANY OF THE SHELTERED VALLEYS WILL DROP WELL BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WITH LOW TEMPERATURES IN THE MID 20S EXPECTED. MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST ABOVE THE FREEZING MARK. KYZ052-060-080-085>088-104-106>120-060915- /O.CON.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 915 PM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * ANOTHER COLD NIGHT IS ON TAP FOR TONIGHT. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST ABOVE FREEZING. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 2 AM TUESDAY NIGHT THROUGH 10 AM EDT WEDNESDAY MORNING IN MANY OF THE VALLEYS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JMW/GREIF
020 WWUS73 KJKL 060726 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 326 AM EDT WED APR 6 2016 KYZ052-060-080-085>088-104-106>120-061400- /O.CON.KJKL.FZ.W.0004.000000T0000Z-160406T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 326 AM EDT WED APR 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES WILL BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST ABOVE FREEZING. * BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH AS LATE AS 10 AM EDT WEDNESDAY MORNING IN MANY OF THE DEEPER VALLEYS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JP
756 WWUS73 KJKL 061311 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 911 AM EDT WED APR 6 2016 KYZ052-060-080-085>088-104-106>120-061415- /O.CAN.KJKL.FZ.W.0004.000000T0000Z-160406T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 911 AM EDT WED APR 6 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE WARNING. $$ KAS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 7:53 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 7:53 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 753 AM EDT TUE APR 5 2016 .UPDATE... ISSUED AT 745 AM EDT TUE APR 5 2016 HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT OBSERVATIONS AND SATELLITE DATA. DRIER AIR IS WORKING INTO THE REGION AND THE STRATOCU IS STARTING TO SCATTER OUT OF THE CENTRAL AND EASTERN PART OF THE AREA. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 400 AM EDT TUE APR 5 2016 THE PERIOD BEGINS WITH A TROUGH EXTENDING FROM EASTERN CANADA SOUTH INTO THE EASTERN CONUS. IN BETWEEN THIS TROUGH AND A SHORTWAVE MOVING THROUGH THE ROCKIES IS A SHORTWAVE RIDGE EXTENDING NORTH FROM NORTHERN MEXICO. SFC HIGH PRESSURE IS CURRENTLY BUILD INTO THE OH VALLEY REGION AND APPALACHIANS...BUT STRATOCU PERSIST IN NW FLOW ALOFT. THERE HAVE ALSO BEEN SOME WEAK RETURNS AT TIMES ON REGION RADAR DATA WITH A SPRINKLE OR FLURRY IN A SPOT OR TWO NOT OUT OF THE QUESTION. TEMPERATURES CONTINUE TO FALL IN COLD ADVECTION PATTERN WITH THE COLDEST READINGS IN THE NORTHWEST...THE SOUTHWESTERN PART OF THE AREA THAT HAS EXPERIENCE THE LEAST CLOUDS AND ELEVATIONS ABOVE 2500 FEET WHERE READINGS ARE BELOW 30 DEGREES. THE 850 MB TEMPS WILL BOTTOM OUT ACROSS THE AREA AROUND DAWN ON IN THE -6C TO -11C RANGE. SFC TEMPERATURES ACROSS THE REGION SHOULD DROP TO OR BELOW THE FREEZING MARK AT THAT POINT. HEIGHT RISES AND THE SFC HIGH BUILDING IN SHOULD LEAD TO SKIES CLEARING OUT THIS MORNING...WITH MOSTLY SUNNY SKIES FOR MUCH OF THE DAY. HOWEVER...WITH THE COLD AIRMASS IN PLACE...HIGHS WILL END UP NEARLY 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. DEWPOINTS SHOULD ALSO DROP...DOWN INTO THE TEENS...SO RH WILL BOTTOM OUT NEAR OR BELOW 25 PERCENT IN MANY LOCATIONS. HOWEVER...WINDS SHOULD BE ON THE LIGHT SIDE. THE AXIS OF THE SHORTWAVE RIDGING WILL MOVE EAST OF THE AREA TONIGHT...WITH THE SFC HIGH ALSO DEPARTING TO THE EAST. THIS WILL BRING AN INCREASING SOUTHERLY GRADIENT LATE TONIGHT AND INTO THE DAY ON WEDNESDAY AS THE SHORTWAVE TROUGH MOVES TO THE GREAT LAKES MS AND OH VALLEY REGIONS ALONG WITH THE CORRESPONDING SFC SYSTEM. THIS WILL BEGIN TO SET THE STAGE FOR A DEVELOPING RATHER DEEP EASTERN CONUS TROUGH BY THE EARLY PART OF THE LONG TERM PERIOD. VALLEY LOCATIONS ACROSS THE EASTERN TWO THIRDS OF THE AREA SHOULD DECOUPLE GIVEN THE DEGREE OF DRY AIR ANTICIPATED AND WEAKER GRADIENT FOR THE FIRST HALF TO TWO THIRDS OF THE NIGHT. SOME LOCATIONS MAY EXPERIENCE LOWS CLOSER TO 6Z OR 9Z OR PRIOR TO DAWN AS THE GRADIENT INCREASE. COOP MOS GUIDANCE AND DEWPOINTS SUGGEST LOWS IN MANY OF THE VALLEYS IN THE EASTERN TWO THIRDS OF THE AREA LIKELY DROPPING INTO THE MID TO UPPER 20S. SOME VALLEY LOCATIONS COULD EXPERIENCE 8 OR MORE HOURS BELOW FREEZING. RIDGETOPS SHOULD NEAR OR TOUCH FREEZING...BUT PROBABLY NOT FALL BELOW FREEZING. A FREEZE WATCH HAS BEEN ISSUED FOR TONIGHT. THE DRY AIRMASS WILL BEGIN TO MODERATE ON WEDNESDAY...BUT TEMPERATURES SHOULD ALSO WARM WELL INTO THE 60S. MIXING SUPPORTS MIDDAY TO AFTERNOON GUSTS ON WEDNESDAY IN THE 25 TO 35 MPH RANGE. RH THOUGH SHOULD BOTTOM OUT NEAR 25 PERCENT IN THE SOUTHEASTERN PART OF THE AREA...LEADING TO AN ENHANCED FIRE DANGER AS FUELS REMAIN ON THE DRY SIDE. THIS THREAT HAS BEEN INCLUDED IN THE HWO. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 408 AM EDT TUE APR 5 2016 ...HARD FREEZE EXPECTED FRIDAY NIGHT/SATURDAY NIGHT... AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN CONUS FOR THE LONG TERM PERIOD. THIS WILL LEAD TO EVEN COLDER TEMPERATURES AND SNOW CHANCES LATE IN THE WEEK. TEMPERATURES IN THE LOW AND MID 20S ARE EXPECTED BOTH FRIDAY AND SATURDAY NIGHTS WITH SOME SPOTS POSSIBLY MAKING IT INTO THE TEENS BY SUNDAY MORNING. THIS WILL SET UP A DANGEROUS FREEZE FOR MUCH OF THE AREA...PUTTING FRUIT TREES AND SENSITIVE PLANTS IN DANGER. THE PERIOD WILL BEGIN AS A LOW PRESSURE SYSTEM CROSSES THE OHIO VALLEY LATE WEDNESDAY AND WEDNESDAY NIGHT. DECENT MOISTURE ALONG WITH AMPLE UPPER LEVEL FORCING SHOULD ALLOW FOR WIDESPREAD COVERAGE OF RAIN AS THE SYSTEM PUSHES THROUGH THE AREA. BEST LOW LEVEL FORCING WILL STAY NORTH OF THE AREA...AND LIKE MANY RECENT SYSTEMS...DRY AIR IN PLACE MAY EAT AWAY AT THE PRECIP AS IT SPREADS INTO THE AREA...DECREASING THE TOTAL QPF EASTERN KENTUCKY MAY RECEIVE. MODEL QPF HAS BEEN OVERDONE WITH MANY OF THE RECENT SYSTEMS...SO WE MAY NOT END UP WITH AS MUCH RAIN AS MODELS HAVE ADVERTISED. A QUICK MOVING SHORT WAVE WILL SWING DOWN INTO KY BEHIND THE DEPARTING SYSTEM THURSDAY EVENING...KEEPING PRECIP CHANCES IN THE FORECAST. THIS SHORTWAVE WILL DEEPEN THE TROUGH AND ALLOW FOR ANOTHER SURGE OF COLD AIR FOR THURSDAY NIGHT. FINALLY...ANOTHER SHORTWAVE WILL DIVE SOUTHEAST LATE FRIDAY...BRINGING TEMPERATURES 20 DEGREES BELOW NORMAL TO THE AREA. 850MB TEMPERATURES ARE PROGGED TO DROP TO AS LOW AS -15C BY EARLY SATURDAY MORNING. THIS WILL SEND SFC TEMPS INTO THE 20S...AND WITH A SFC HIGH SETTING UP OVER THE REGION SATURDAY NIGHT...TEMPS COULD DIP INTO THE UPPER TEENS BY SUNDAY MORNING. FORTUNATELY...A WARM UP WILL BE ON TAP FOR MONDAY AS WINDS TURN BACK TO THE SOUTHWEST AHEAD OF THE NEXT LOW PRESSURE SYSTEM. PRECIPITATION CHANCES WILL REMAIN IN PLACE THROUGH MUCH OF THE EXTENDED PERIOD....WITH RAIN REMAINING THE DOMINANT PRECIP TYPE THROUGH FRIDAY EVENING. WE WILL THEN SEE THE TRANSITION OF RAIN TO SNOW FRIDAY NIGHT AS COLD AIR SETTLES IN. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE IN THE HIGHER TERRAIN FRIDAY NIGHT INTO SATURDAY MORNING. ELSEWHERE...WARM GROUND TEMPERATURES SHOULD LIMIT ANY IMPACTS AND SNOW ACCUMULATIONS. SNOW CHANCES WILL COME TO AN END SATURDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. DRY CONDITIONS WILL BE ON TAP FOR THE REMAINDER OF THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 750 AM EDT TUE APR 5 2016 SOME STRATOCU MAINLY IN THE VFR RANGE...WITH A BIT OF MVFR NEAR THE VA BORDER LINGERS ACROSS THE REGION. THIS SHOULD SCATTER OUT OVER THE FIRST 3 OR 4 HOURS OF THE PERIOD AND LEAVE BEHIND VFR CONDITIONS AS HIGH PRESSURE TAKES CONTROL. WINDS SHOULD AVERAGE 10KT OR LESS THROUGH THE PERIOD. WINDS ALOFT WILL BE INCREASING AHEAD OF A COLD FRONT LATE IN THE PERIOD...AND SOME LOW LEVEL WIND SHEAR WILL BE POSSIBLE AFTER 8Z. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR KYZ052-060-080-085>088-104-106>120. FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JP SHORT TERM...JP LONG TERM...JVM/KAS AVIATION...JP
Hazardous weather outlook, Apr 5, 3:54 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 354 AM EDT TUE APR 5 2016 KYZ052-060-080-085>088-104-106>120-061100- ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 354 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING ALONG WITH PATCHY FROST. FREEZING TEMPERATURES AND PATCHY FROST ARE LIKELY LATE TONIGHT... ESPECIALLY IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES AND PATCHY FROST ARE LIKELY LATE TONIGHT... ESPECIALLY IN THE VALLEYS. THERE WILL BE AN ELEVATED THREAT FOR WILDFIRES FROM WEDNESDAY INTO WEDNESDAY EVENING DUE TO DRY CONDITIONS AND WINDS GUSTING AS HIGH AS 25 TO 30 MPH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IN ADDITION...LIGHT SNOW IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050-051-058-059-068-069-079-083-084-061100- FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE... RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON... MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO... STEARNS...WHITLEY CITY 354 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING ALONG WITH PATCHY FROST. TEMPERATURES NEAR FREEZING AND PATCHY FROST IS POSSIBLE LATE TUESDAY TONIGHT...MAINLY IN THE SHELTERED VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES NEAR FREEZING AND PATCHY FROST IS POSSIBLE EARLY WEDNESDAY MORNING...MAINLY IN THE SHELTERED VALLEYS. WINDS MAY GUST AS HIGH AS 30 TO 35 MPH ON WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IN ADDITION...LIGHT SNOW IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:30 AM EDT | Freeze Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 17 more | 7 hr |
Nearby
Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.